Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 21, 2017, 1:32 PM PST. It took effect at Feb 22, 2017, 7:00 AM PST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2017, 1:32 PM PST (21:32 UTC)
- In effect from
- Feb 22, 2017, 7:00 AM PST
- Expired
- Feb 24, 2017, 2:00 AM PST
- In force
- 43 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
720 WHUS76 KSGX 212132 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PST TUE FEB 21 2017 ...GUSTY WINDS AND HAZARDOUS SEAS FORECAST WEDNESDAY THROUGH THURSDAY... .A TROUGH WILL MOVE ACROSS CALIFORNIA WEDNESDAY THROUGH THURSDAY, LEADING TO AN INCREASE IN WINDS AND SEAS. PZZ750-775-220600- /O.NEW.KSGX.SC.Y.0006.170222T1500Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 132 PM PST TUE FEB 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 2 AM PST FRIDAY. * WINDS...NORTHWEST WINDS WILL INCREASE ON WEDNESDAY WITH GUSTS OF 20 TO 30 KNOTS FORECAST WEDNESDAY AFTERNOON AND NIGHT BEFORE GRADUALLY SUBSIDING ON THURSDAY. * WAVES/SEAS...SEAS WILL BUILD TO 7 TO 12 FEET ON WEDNESDAY AS A SWELL FROM 280 DEGREES BUILDS INTO THE LOCAL WATERS. THE HIGHEST SEAS WILL BE OVER THE OFFSHORE WATERS OFF THE SOUTHERN SAN DIEGO COAST. SEAS WILL REMAIN ABOVE 7 FEET THROUGH FRIDAY MORNING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GREGORIA
7 follow-up statements
387 WHUS76 KSGX 220541 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 941 PM PST TUE FEB 21 2017 ...GUSTY WINDS AND HAZARDOUS SEAS FORECAST WEDNESDAY THROUGH THURSDAY... .A LOW PRESSURE TROUGH WILL MOVE ACROSS CALIFORNIA WEDNESDAY THROUGH THURSDAY...LEADING TO AN INCREASE IN WINDS AND SEAS. PZZ750-775-221400- /O.CON.KSGX.SC.Y.0006.170222T1500Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 941 PM PST TUE FEB 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 2 AM PST FRIDAY... * WINDS...NORTHWEST WINDS WILL INCREASE ON WEDNESDAY WITH GUSTS OF AROUND 30 KNOTS EXPECTED WEDNESDAY AFTERNOON AND NIGHT BEFORE GRADUALLY SUBSIDING ON THURSDAY. * WAVES/SEAS...SEAS WILL BUILD TO 7 TO 12 FEET ON WEDNESDAY AS A SWELL FROM 280 DEGREES BUILDS INTO THE COASTAL WATERS. THE HIGHEST SEAS WILL BE OVER THE OFFSHORE WATERS OFF THE SOUTHERN SAN DIEGO COAST. SEAS WILL REMAIN ABOVE 7 FEET THROUGH FRIDAY MORNING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB WEATHER.GOV/SANDIEGO
595 WHUS76 KSGX 221333 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 533 AM PST WED FEB 22 2017 ...GUSTY WINDS AND HAZARDOUS SEAS FORECAST TODAY THROUGH THURSDAY... .A LOW PRESSURE TROUGH WILL MOVE ACROSS CALIFORNIA TODAY THROUGH THURSDAY...BRINGING GUSTY WINDS AND LARGE COMBINED SEAS. PZZ750-775-222145- /O.CON.KSGX.SC.Y.0006.170222T1500Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 533 AM PST WED FEB 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WINDS...NORTHWEST WINDS WILL INCREASE TODAY WITH GUSTS OF 25 TO 30 KNOTS THIS AFTERNOON AND TONIGHT BEFORE GRADUALLY LOWERING ON THURSDAY. * WAVES/SEAS...SEAS WILL BUILD TO 7 TO 12 FEET TODAY AS A SWELL FROM 280 DEGREES MOVES INTO THE COASTAL WATERS. THE HIGHEST SEAS WILL BE OVER THE OUTER COASTAL WATERS. SEAS WILL LOWER THURSDAY AFTERNOON INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
283 WHUS76 KSGX 222202 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 PM PST WED FEB 22 2017 ...GUSTY WINDS AND HAZARDOUS SEAS FORECAST THROUGH THURSDAY... .A LOW PRESSURE TROUGH WILL MOVE ACROSS CALIFORNIA THROUGH THURSDAY...CREATING GUSTY WINDS AND LARGE COMBINED SEAS. HIGHEST GUSTS OF 30 KT AND LARGEST SEAS OF 12 FT ARE EXPECTED. CONDITIONS WILL IMPROVE FRIDAY. PZZ750-775-230615- /O.CON.KSGX.SC.Y.0006.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 202 PM PST WED FEB 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT THIS AFTERNOON AND TONIGHT BEFORE GRADUALLY LOWERING LATE THURSDAY. * WAVES/SEAS...7 TO 12 FEET FROM 280 DEGREES. THE HIGHEST SEAS WILL BE OVER THE OUTER COASTAL WATERS. SEAS WILL LOWER THURSDAY AFTERNOON INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
187 WHUS76 KSGX 230523 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 923 PM PST WED FEB 22 2017 ...GUSTY WINDS AND HAZARDOUS SEAS THROUGH THURSDAY... .GUSTY NORTHWEST WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH THURSDAY. CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT...AND BOATING IS NOT ADVISED. WINDS AND SEAS WILL DIMINISH FRIDAY INTO SATURDAY. PZZ750-775-231530- /O.CON.KSGX.SC.Y.0006.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 923 PM PST WED FEB 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT NEAR SAN CLEMENTE ISLAND TONIGHT AND THURSDAY. * WAVES/SEAS...COMBINED SEAS OF 7 TO 12 FEET WITH A PREDOMINATE SWELL FROM 280 DEGREES. THE HIGHEST SEAS WILL OCCUR NEAR AND SOUTH OF SAN CLEMENTE ISLAND. SEAS WILL SLOWLY LOWER THURSDAY NIGHT INTO FRIDAY. * OUTLOOK...CONDITIONS WILL IMPROVE FRIDAY AND SATURDAY. ANOTHER STORM SYSTEM IS FORECAST FOR EARLY NEXT WEEK...WITH ADDITIONAL GUSTY WINDS AND ELEVATED SEAS POSSIBLE BETWEEN SUNDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ALBRIGHT
365 WHUS76 KSGX 231321 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 521 AM PST THU FEB 23 2017 ...GUSTY WINDS AND HAZARDOUS SEAS THROUGH THURSDAY... .GUSTY NORTHWEST WINDS AND ELEVATED SEAS WILL CONTINUE TODAY. CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT. WINDS AND SEAS WILL DIMINISH FRIDAY INTO SATURDAY. PZZ750-775-232200- /O.CON.KSGX.SC.Y.0006.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 521 AM PST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS OF 7 TO 12 FEET WITH A PREDOMINATE PERIOD OF 14 SECONDS. THE HIGHEST SEAS WILL OCCUR NEAR AND SOUTH OF SAN CLEMENTE ISLAND. SEAS WILL SLOWLY LOWER TONIGHT INTO FRIDAY. * OUTLOOK...CONDITIONS WILL IMPROVE FRIDAY AND SATURDAY. ANOTHER STORM SYSTEM IS FORECAST FOR EARLY NEXT WEEK...WITH ADDITIONAL GUSTY WINDS AND ELEVATED SEAS POSSIBLE BETWEEN SUNDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
743 WHUS76 KSGX 232126 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 PM PST THU FEB 23 2017 ...GUSTY WINDS AND HAZARDOUS SEAS THROUGH TONIGHT... .GUSTY NORTHWEST WINDS AND ELEVATED SEAS WILL CONTINUE TODAY RESULTING IN CONDITIONS HAZARDOUS FOR SMALL CRAFT. WINDS AND SEAS WILL DIMINISH LATE TONIGHT. PZZ750-775-241000- /O.CON.KSGX.SC.Y.0006.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 126 PM PST THU FEB 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS OF 7 TO 11 FEET WITH A PREDOMINANT PERIOD OF 12 SECONDS. THE HIGHEST SEAS WILL OCCUR NEAR AND SOUTH OF SAN CLEMENTE ISLAND. SEAS WILL SLOWLY LOWER TONIGHT INTO FRIDAY. * OUTLOOK...CONDITIONS WILL IMPROVE FRIDAY AND SATURDAY. ANOTHER STORM SYSTEM IS FORECAST MAY BRING ANOTHER ROUND OF GUSTY WINDS AND ELEVATED SEAS SOMETIME BETWEEN SUNDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
879 WHUS76 KSGX 240959 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 159 AM PST FRI FEB 24 2017 PZZ750-775-241100- /O.EXP.KSGX.SC.Y.0006.000000T0000Z-170224T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 159 AM PST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... WINDS AND SEAS HAVE LOWERED BELOW SMALL CRAFT CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE MORNING. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 AM. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 9:38 AM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 21, 9:38 AM PST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service San Diego CA 938 AM PST Tue Feb 21 2017 .SYNOPSIS... Slightly warmer today, with a slight chance of showers over portions of Orange and San Bernardino Counties. Cooler and breezy Wednesday and Thursday with generally dry northwest flow aloft. Dry and a little warmer Friday and Saturday. Precipitation looks to return to the area Sunday through Tuesday as two upper-level troughs move across the area, with gusty winds in the mountains and deserts at times. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 am PST, water vapor satellite imagery displayed an upper- level trough across central California, and an upper-level ridge over central Baja. Radar showed a small band of elevated showers moving east northeast across LA county into the western San Bernardino county mountains. Light showers will be possible today across portions of Orange and San Bernardino counties due to the elevated moisture moving across the area. Highs today will be a few degrees warmer than yesterday, which is near seasonal normals west of the mountains, and around 5 degrees above normal in the deserts. A weak upper-level trough will move across the region Wednesday into Thursday. No precipitation is expected over the area from the trough, however onshore flow is expected to increase and create westerly wind gusts of 40-60 mph over the mountains and into portions of the deserts through the period. Highs will lower back to below normal Wednesday, and down 5-10 degrees below normal by Thursday. Mostly zonal flow over the region Friday and Saturday will maintain the cooler weather for the start of the weekend. Models are in pretty good agreement with two upper-level lows merging just off of northern California, and then two associated troughs moving over southern California early Sunday through next Tuesday. Precipitation is expected to be heaviest on Sunday and Sunday night as a precipitable water plume of around 1.10 inches moves across the area and upper-level dynamics are most favorable. Snow levels look to be around 6000 ft Sunday, and lower to possibly 4000 ft by Tuesday. Gusty southwesterly winds are possible in the mountains as the first trough moves through, with highs lowering 5-15 degrees below normal by Sunday. Additional details are coming in the next few days as models better align on timing and precipitation amounts. && .AVIATION... 211600Z...VFR will prevail. Clouds will be FEW-SCT between 1500-4000 feet MSL. A mid level cloud deck of 7000-10000 feet will continue north of San Diego County. Isolated ceilings with bases of around 1500 feet MSL will affect the coastal basin after 04Z tonight. && .MARINE... Northwest winds and seas will increase Wednesday and continue through Thursday. A swell from 280-290 degrees will build in on Wednesday, peaking at 8-11 feet late Wed afternoon and evening with a period of 14 seconds. The increasing winds and building swell will result in hazardous boating conditions and a Small Craft Advisory will likely be needed for Wednesday afternoon into Thursday. && .BEACHES... Increasing westerly swell will bring high surf Wednesday and Thursday. The swell will come in from 280-290 degrees at 14 seconds, producing high surf late Wednesday with sets reaching 8-10 feet. A High Surf Advisory will likely be needed for Wednesday afternoon into early Thursday. Surf will diminish late Thursday and Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...JJT AVIATION/MARINE/BEACHES...Gregoria
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:30 PM PST | High Surf Advisory | SGX | Orange, San Diego | 61 hr |
| Feb 21, 1:44 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 44 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.